| Catalog Number |
03-2722-9 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Obstruction of Flow (2423)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
06/19/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
A user facility nurse manager (nm) reported that a combi set blood leak occurred ninety minutes into a patient¿s hemodialysis (hd) treatment.It was not specified where exactly the leak was coming from.Following the event, it was reported that visible damage was identified on the combi set lines.However, the location of the damage or defect was not specified.The treatment could not be resumed due to a clotted venous line.The patient¿s estimated blood loss due to the event was 200ml.It was unknown if there were any machine alarms.No damage or defects were noted on the lines prior to use, and no loose connections were noticed.The nm confirmed there were no leaks during the priming phase.There were no changes or disruptions in pressure that could have contributed to the leak.The patient did not experience any adverse effects or require medical intervention due to the blood loss.The patient chose not to continue their treatment, and they were not re-setup with new supplies.The combi set was not available to be returned for evaluation.
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the facility for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius combi sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
Event or Problem Description